Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 5:47 PM CDT for City of Saint Louis, Missouri; Saint Clair County, Illinois. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- Mar 31, 2007, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:50 PM CDT | TSTM WND DMG | St. Louis, MO | ROOF DAMAGE TO TWO FAMILY FLATS NEAR SOUTH GRAND BOULEVARD AND BLAINE AVENUE. LAMP POST ALSO DOWN ON GRAND AVENUE ONE HALF BLOCK NORTH OF PARK AVENUE. CARS ALSO DAMAGED. |
| Mar 31, 5:55 PM CDT | TSTM WND DMG | St. Louis, MO | *** 2 INJ *** BILLBOARD BLOWN DOWN CAR ON INTERSTATE 64 AT THE JEFFERSON AVENUE EXIT. TWO PEOPLE TAKEN TO THE HOSPITAL WITH MINOR CUTS. |
| Mar 31, 6:00 PM CDT | TSTM WND DMG | St. Louis, MO | STOP LIGHT DOWNED AT JEFFERSON AND MARKET STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 312247
SVRLSX
ILC163-MOC510-312330-
/O.NEW.KLSX.SV.W.0032.070331T2247Z-070331T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
DUPO...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKLYN...
FAIRMONT CITY...
WASHINGTON PARK...
CASEYVILLE...
FAIRVIEW HEIGHTS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3851 9037 3837 9009 3851 8970 3865 8974
3872 9024
$$
GKS2 follow-up statements
000
WWUS53 KLSX 312307 RRA
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT SAT MAR 31 2007
MOC510-312316-
/O.CAN.KLSX.SV.W.0032.000000T0000Z-070331T2330Z/
ST. LOUIS CITY MO-
606 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY IS CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF THE CITY OF ST LOUIS.
LAT...LON 3851 9037 3837 9009 3851 8970 3865 8974
3866 9016
$$
ILC163-312330-
/O.CON.KLSX.SV.W.0032.000000T0000Z-070331T2330Z/
ST. CLAIR IL-
606 PM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN ST. CLAIR COUNTY...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR FAIRVIEW HEIGHTS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
OFALLON...SHILOH...SCOTT AFB...MASCOUTAH...LEBANON AND SUMMERFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3851 9037 3837 9009 3851 8970 3865 8974
3866 9016
$$
GKS000
WWUS53 KLSX 312332
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT SAT MAR 31 2007
ILC163-312341-
/O.EXP.KLSX.SV.W.0032.000000T0000Z-070331T2330Z/
ST. CLAIR IL-
631 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CLAIR COUNTY
EXPIRES AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH OF ST CLAIR
COUNTY INTO MADISON COUNTY ILLINOIS.
LAT...LON 3851 9037 3837 9009 3851 8970 3865 8974
3866 9016
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:48 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 31, 2:48 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SAT MAR 31 2007 .DISCUSSION... MAIN CONCERN DEALS WITH CHANCES FOR SEVERE WEATHER THROUGH THIS EVENING OVER THE AREA WITH A TORNADO WATCH CURRENTLY IN EFFECT UNTIL 9 PM OVER THE NRN COUNTIES OF THE CWA. NARROW LINE OF TSRA IS MOVG EWD WITH ISOLD TSRA THAT IS DEVELOPING AHEAD OF THE LINE. EXPECT THIS MODE TO BE PREDOMINANT THROUGH THE EVENING HOURS GIVEN RELATIVELY WEAK INSTABILITY/HIGH SHEAR ENVIRONMENT AND THE ALIGNMENT OF THE SHEAR VECTORS WITH THE COLD FRONT. GIVEN THE IMPRESSIVE LOW AND DEEP LAYER SHEAR...SHOULD SEE A FEW SUPERCELLS WITH ATTENDANT SMALL RISK OF TORNADOES AS THIS LINE MOVES EWD INTO SLIGHTLY HIGHER DEWPOINT AXIS AND BACKED WINDS. FRONT SHOULD SWEEP EAST OF AREA BY LATE THIS EVENING ENDING TSRA...BUT HAVE SLGT CHC OF SHRA OVER NRN HALF OF CWA OVERNIGHT AND SUNDAY AS BOTH THE GFS/NAM HINTS AT ISOLD SHRA WRAPPING AROUND THE SRN PERIPHERY OF THE UPPER LOW. GFS/NAM LOOK TO BE IN RELATIVELY GOOD AGREEMENT WITH CURRENT STORM SYSTEM LIFTING OUT AND ANOTHER TROUGH DIGGING SEWD AND CLOSING OFF OVER THE UPPER MIDWEST BY TUESDAY. NOT MUCH COOL DOWN AFTER TONIGHTS FRONT WITH AIRMASS OF PACIFIC ORIGIN. WINDS WILL BE WESTERLY TOMORROW AND SOUTHWESTERLY ON MONDAY WITH 850MB TEMPS OF +4 TO +8C TOMORROW AND +12 TO +16C ON MONDAY. TEMPERATURES MAY GET HELD DOWN OVER THE NRN HALF OF THE CWA TOMORROW GIVEN MORE CLOUDS. JUST USED BLEND OF GFS AND NAM MOS GUIDANCE TO TEMPS. HAVE LIMITED CHC OF TSRA TO JUST THE NRN PART OF THE CWA OVERNIGHT MONDAY NIGHT AS LOW LEVEL JET INCREASES CAUSING INCREASE IN LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO AREA. LOOKS LIKE A DECENT CHANCE OF TSRA ON TUESDAY/TUESDAY EVENING AS LARGE SCALE LIFT AND SFC CONVERGENCE WILL BE ACTING ON MLCAPES IN THE 1500-2500 J/KG RANGE. DEEP LAYER SHEAR OF 30-45 KTS AND ORIENTATION OF COLD FRONT SUGGEST POTENTIAL FOR SVR MULTICELL LINE/POSSIBLE SUPERCELLS. IN THE EXTENDED RANGE (WED-NEXT SAT)...UPPER FLOW WILL UNDERGO SIGNIFICANT AMPLIFICATION BY LATE IN THE WEEK...WITH A LONGWAVE TROUGH IN THE EAST AND A RIDGE OVER THE WEST. THIS WILL FINALLY MEAN A BIG CHANGE IN TEMPERATURES...GOING FROM WELL ABOVE NORMAL TO BELOW NORMAL. MOST OF THE MODELS SEEM IN REASONABLE AGREEMENT WITH THE OVERALL PATTERN...THOUGH THE ECWMF IS FASTER AND NOT AS DEEP WITH THE UPPER TROUGH BY LATE IN THE WEEK. MODELS GENERALLY AGREE THAT SFC HIGH WILL BUILD DOWN INTO THE REGION BEHIND THE LATE TUESDAY FRONT. NOT SEEING MUCH SUPPORT FOR ANY PRECIPITATION THE REST OF THE WEEK IN THE NWLY FLOW ALOFT SO HAVE GONE DRY. GFS ENSEMBLE MOS AT KSTL HAS BEEN WARMING WITH EACH RUN THRUOUGH TUESDAY...BUT ACTUALLY HAS BEEN COOLING BIT FOR WEDNESDAY AND THURSDAY WHICH INCREASES CONFIDENCE GIVEN RECENT WEEK RUNS OF TRYING TO COOL THINGS DOWN TOO QUICKLY. TEMPERATURES GENERALLY FOLLOW A BLEND OF GFS ENSEMBLE MOS...NCEP GUIDANCE AND PERSISTENCE. BRITT && .AVIATION... FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT 3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE TAFS DRY FOR NOW LT TGT AND SUN MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 31, 4:27 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT SAT MAR 31 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 427 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES... LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDTIONAL STRONG THUNDERSTORMS ARE POSSBILE OVER THE AREA ON TUESDAY AND TUESDAY EVENING AS ANOTHER FRONT MOVES ACROSS THE MIDWEST. AFTER A STRETCH OF UNSEASONABLY WARM WEATHER...MUCH COOLER WEATHER IS EXPECTED TO MOVE INTO THE AREA BEHIND A COLD FRONT ON TUESDAY NIGHT. FROST IS POSSIBLE LATE NEXT WEEK AS OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EARLY THIS EVENING. BRITT
In the hours before
Local storm report, Mar 31, 3:07 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG SHELBINA 39.69N 92.04W
03/31/2007 SHELBY MO TRAINED SPOTTER
LIGHT POLE DOWN ON WEST ELM STREET IN THE CITY LIMITS.
&&
BRITTLocal storm report, Mar 31, 4:08 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL STEFFENVILLE 39.97N 91.88W
03/31/2007 E0.75 INCH LEWIS MO CO-OP OBSERVER
DIME SIZE HAIL.
0358 PM HAIL 7 NNW MONTICELLO 40.12N 88.63W
03/31/2007 E0.75 INCH PIATT IL PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTLocal storm report, Mar 31, 4:12 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 NNW MONTICELLO 40.21N 91.76W
03/31/2007 E0.75 INCH LEWIS MO PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTLocal storm report, Mar 31, 5:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LADDONIA 39.24N 91.64W
03/31/2007 E0.75 INCH AUDRAIN MO LAW ENFORCEMENT
&&
BRITTLocal storm report, Mar 31, 5:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST LIMA 40.18N 91.38W
03/31/2007 M59 MPH ADAMS IL PUBLIC
RELAYED BY WGEM-TV.
&&
MBRITTLocal storm report, Mar 31, 5:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL PEVELY 38.29N 90.40W
03/31/2007 E0.75 INCH JEFFERSON MO AMATEUR RADIO
&&
MBRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Mar 31, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 45 min |
| Mar 31, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 32 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Mar 31, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 37 min |
| Mar 31, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 45 min |
| Mar 31, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 40 min |
| Mar 31, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 46 min |
| Mar 31, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 31 min |
| Mar 31, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Mar 31, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 57 min |
| Mar 31, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.